Alert archive / Hawaii / Gale Warnings in 2020

Gale Warning 3, NWS Honolulu, HI

February 9, 2020

NWS Honolulu, HI issued this gale warning at Feb 9, 2020, 3:35 PM HST. It took effect at Feb 9, 2020, 6:00 PM HST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2020, 3:35 PM HST (01:35 UTC)
In effect from
Feb 9, 2020, 6:00 PM HST
Expired
Feb 10, 2020, 3:41 PM HST
In force
22 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

626 
WHHW70 PHFO 100135
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
335 PM HST Sun Feb 9 2020

PHZ116-117-121-122-101445-
/O.EXT.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/
/O.CAN.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/
Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel-
Big Island Windward Waters-
335 PM HST Sun Feb 9 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...
...GALE WATCH IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt with stronger gusts and seas
  building to 10 to 15 feet.

* WHERE...Big Island Windward Waters, Alenuihaha Channel, Kaiwi 
  Channel and Maui County Windward Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ110>114-101445-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-200210T0400Z/
/O.UPG.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/
/O.NEW.PHFO.GL.W.0003.200210T0400Z-200210T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-
335 PM HST Sun Feb 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...
...GALE WARNING IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 35 kt with
  stronger gusts and seas building to 14 to 19 feet. For the 
  Small Craft Advisory, west winds 15 to 25 kt and seas 7 to 11 
  feet.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Kauai Channel and Oahu Windward Waters.

* WHEN...For the Gale Warning, until 6 AM HST Monday. For the 
  Small Craft Advisory, until 6 PM HST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ115-101445-
/O.UPG.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/
/O.NEW.PHFO.GL.W.0003.200210T0400Z-200210T1600Z/
Oahu Leeward Waters-
335 PM HST Sun Feb 9 2020

...GALE WARNING IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northwest winds 25 to 35 kt with stronger gusts and seas
  building to 10 to 15 feet.

* WHERE...Oahu Leeward Waters.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ118-120-123-124-101445-
/O.UPG.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/
/O.EXB.PHFO.SC.Y.0007.200210T0400Z-200212T0400Z/
Maui County Leeward Waters-Pailolo Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
335 PM HST Sun Feb 9 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northwest winds 20 to 30 kt and stronger gusts and seas 6
  to 11 feet.

* WHERE...Maui County Leeward Waters, Pailolo Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ119-101445-
/O.UPG.PHFO.GL.A.0003.200210T0400Z-200211T0400Z/
/O.EXB.PHFO.SC.Y.0007.200210T0400Z-200210T1600Z/
Maalaea Bay-
335 PM HST Sun Feb 9 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Maalaea Bay.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Kino
4 follow-up statements
974 
WHHW70 PHFO 100342
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
542 PM HST Sun Feb 9 2020

PHZ110>114-101600-
/O.EXP.PHFO.SC.Y.0007.000000T0000Z-200210T0400Z/
/O.CON.PHFO.GL.W.0003.200210T0400Z-200210T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-
542 PM HST Sun Feb 9 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM HST THIS EVENING...

* WHAT...Northwest winds 25 to 35 kt with stronger gusts and seas
  building to 14 to 19 feet.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Kauai Channel and Oahu Windward Waters.

* WHEN...For the Gale Warning, until 6 AM HST Monday. For the 
  Small Craft Advisory, until 6 PM HST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ115-101600-
/O.CON.PHFO.GL.W.0003.200210T0400Z-200210T1600Z/
Oahu Leeward Waters-
542 PM HST Sun Feb 9 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northwest winds 25 to 35 kt with stronger gusts and 
  seas building to 10 to 15 feet.

* WHERE...Oahu Leeward Waters.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ116-117-121-122-101600-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/
Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel-
Big Island Windward Waters-
542 PM HST Sun Feb 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with stronger gusts and 
  seas building to 10 to 15 feet.

* WHERE...Big Island Windward Waters, Alenuihaha Channel, Kaiwi 
  Channel and Maui County Windward Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ118-120-123-124-101600-
/O.CON.PHFO.SC.Y.0007.200210T0400Z-200212T0400Z/
Maui County Leeward Waters-Pailolo Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
542 PM HST Sun Feb 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WHAT...Northwest winds 20 to 30 kt and stronger gusts and seas 
  6 to 11 feet.

* WHERE...Maui County Leeward Waters, Pailolo Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ119-101600-
/O.CON.PHFO.SC.Y.0007.200210T0400Z-200210T1600Z/
Maalaea Bay-
542 PM HST Sun Feb 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Maalaea Bay.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Kino
262 
WHHW70 PHFO 101332
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
332 AM HST Mon Feb 10 2020

PHZ110>115-102200-
/O.EXT.PHFO.GL.W.0003.000000T0000Z-200210T2200Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
332 AM HST Mon Feb 10 2020

...GALE WARNING NOW IN EFFECT UNTIL NOON HST TODAY...

* WHAT...Northwest winds 25 to 35 kt with higher gusts. Seas 14 
  to 19 feet.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai
  Leeward Waters, Kauai Channel, Oahu Windward Waters and Oahu
  Leeward Waters.

* WHEN...Until noon HST today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ119-102200-
/O.EXT.PHFO.SC.Y.0007.000000T0000Z-200211T0400Z/
Maalaea Bay-
332 AM HST Mon Feb 10 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...West winds 20 to 25 kt.

* WHERE...Maalaea Bay.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ116>118-120>124-102200-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Pailolo Channel-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
Big Island Southeast Waters-
332 AM HST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with higher gusts. Seas 9 to
  16 feet.

* WHERE...Kaiwi Channel, Maui County Windward Waters, Maui County
  Leeward Waters, Pailolo Channel, Alenuihaha Channel, Big Island
  Windward Waters, Big Island Leeward Waters, and Big Island 
  Southeast Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
405 
WHHW70 PHFO 101919
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
919 AM HST Mon Feb 10 2020

PHZ121-122-124-110830-
/O.UPG.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/
/O.EXB.PHFO.GL.W.0003.000000T0000Z-200211T0400Z/
Alenuihaha Channel-Big Island Windward Waters-
Big Island Southeast Waters-
919 AM HST Mon Feb 10 2020

...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...West to northwest winds 25 to 35 kt with stronger gusts
  and seas 9 to 14 feet.

* WHERE...Alenuihaha Channel, Big Island Windward Waters and Big 
  Island Southeast Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ110>115-110400-
/O.EXT.PHFO.GL.W.0003.000000T0000Z-200211T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
919 AM HST Mon Feb 10 2020

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...North to northwest winds 25 to 35 kt with stronger gusts and
  seas 15 to 20 feet.

* WHERE...Kauai Leeward Waters, Kauai Channel, Kauai Northwest 
  Waters, Kauai Windward Waters, Oahu Windward Waters and Oahu 
  Leeward Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ116>118-120-123-110830-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Pailolo Channel-
Big Island Leeward Waters-
919 AM HST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with stronger gusts and seas
  12 to 17 feet.

* WHERE...Big Island Leeward Waters, Pailolo Channel, Maui 
  County Leeward Waters, Kaiwi Channel and Maui County Windward 
  Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ119-110400-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-200211T0400Z/
Maalaea Bay-
919 AM HST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt and seas 2 to 5 feet.

* WHERE...Maalaea Bay.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Kino
678 
WHHW70 PHFO 110141
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
341 PM HST Mon Feb 10 2020

PHZ110>115-121-122-124-111445-
/O.CAN.PHFO.GL.W.0003.000000T0000Z-200211T0400Z/
/O.EXA.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Alenuihaha Channel-Big Island Windward Waters-
Big Island Southeast Waters-
341 PM HST Mon Feb 10 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North to northwest winds 15 to 25 kt and seas 12 to 20 
  feet.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu 
  Leeward Waters, Alenuihaha Channel, Big Island Windward Waters 
  and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ119-110245-
/O.CAN.PHFO.SC.Y.0007.000000T0000Z-200211T0400Z/
Maalaea Bay-
341 PM HST Mon Feb 10 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below advisory thresholds.

$$

PHZ116>118-120-123-111445-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-200212T0400Z/
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Pailolo Channel-
Big Island Leeward Waters-
341 PM HST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WHAT...Seas 11 to 16 feet and north winds 10 to 20 knots.

* WHERE...Big Island Leeward Waters, Pailolo Channel, Maui 
  County Leeward Waters, Kaiwi Channel and Maui County Windward 
  Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Kino

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Feb 9, 9:55 AM HST, 5 hours 40 minutes earlier.

Area forecast discussion, Feb 9, 9:55 AM HST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
955 AM HST Sun Feb 9 2020

.SYNOPSIS...
Low pressure moving towards the area from the north will cause
winds to increase later today through Monday. Unsettled weather
can also be expected with the highest probabilities for showers
occurring over north facing slopes and adjacent coastal areas.
The low will weaken in the island vicinity Tuesday and Wednesday
with winds diminishing. Showers will continue at times across
portions of the state. High pressure will be building in northeast
of the area late in the week while the low continues weakening
and moves west of the area. This will result in a trade wind
weather pattern returning.

&&

.DISCUSSION...
A complex weather scenario is setting up over the next several
days. An area of low pressure both at the surface and aloft is
presently centered several hundred miles north of the state. Both
the upper low and surface low will dive southward today through
Monday. The main impact from this will be for strong northwest
winds across portions of the state. The strongest winds are
expected to be tonight and Monday especially over the west end of
the state. A Wind Advisory will go into effect later today for
Kauai and Oahu where the strongest winds are expected. The
strongest winds will likely occur near mountains, gaps and where
winds blow downslope from higher terrain. These strong winds could
spread eastward to Maui County and the Big Island depending on
the exact track of the low pressure area. Winds over the Big
Island summits will be a bit lighter today but will rapidly pick
up tonight and Monday, thus a High Wind Warning is in effect.
Winds over Haleakala may also reach High Wind Warning levels thus
a High Wind Watch is currently posted for them.

Widespread heavy rains are currently not expected with this system
at the present time. Bands of moisture will be rotating around the
low pressure area will allow for passing showers especially over
north facing slopes tonight through Tuesday. However, winds will
be strong enough to blow showers downwind so most locations are
expected to receive some rainfall. Snow is expected to fall over
the Big Island summits but significant accumulations are not
anticipated at this time. It may also be cold enough over the
summit of Haleakala for some frozen precipitation mainly during
the nighttime hours. The greatest instability is forecast to
remain just north of the area, thus thunderstorms are currently
not in the forecast. However we will continue to analyze the
potential and they could be added to the forecast for some areas.
Temperatures will remain on the cool side due to the northerly
flow over the area.

The low is then forecast to gradually weaken and drift westward
across the area late Tuesday through Thursday. Winds will be
lighter but unsettled weather will continue with passing showers
expected at times across most of the state. .

Later in the week and on into next weekend, high pressure will be
building in northeast of the area. This will allow for easterly
trade winds to return. Passing light showers will tend to favor
windward and mauka areas. More seasonable temperatures are also
expected under these conditions.

&&

.AVIATION...
A dry and stable northwest flow will maintain VFR conditions
across most of the state through the afternoon. A cutoff low
developing several hundred miles north of Kauai will move to the
southeast today and pass north and northeast of the islands
tonight and Monday. As the low approaches, locally strong west to
northwest winds at the surface and aloft will ramp up this
afternoon and tonight, especially around Kauai and Oahu. AIRMET
Tango for turbulence at the low levels and aloft will be needed
across the western end of the state this afternoon and state-wide
tonight into Monday.

An increase in showers, and possibly a few thunderstorms, will
occur as the cutoff low passes near the islands. Expect MVFR
conditions in the showers and along west through north facing
terrain, where AIRMET Sierra for mountain obscuration may be
needed.

&&

.MARINE...
The current moderate north to northwest winds will begin to shift
out of the west-northwest and increase to strong and near gale-
force speeds late this afternoon through Monday as a surface low
drops southeastward to the north of the state. Near gales are
expected to pick up around the Kauai waters by late this afternoon
and spread east down the island chain tonight. By Monday
afternoon, the surface low is expected to be positioned just north
of the Big Island, and the winds will veer back to the north
around Kauai and Oahu waters. The surface low is then forecast to
move southwestward Monday night through Tuesday night, passing
through the eastern or central portion of the state. This should
keep fresh to strong northerly winds in place across the western
islands. Meanwhile across the eastern half of the state, moderate
to fresh northwesterly winds Monday night will diminish and become
light and variable by Tuesday night. The surface low is forecast
to weaken to a surface trough and shift southwest and away from
the islands Wednesday into next weekend, while high pressure
builds far northeast of the state. This should bring a gradual
return of trade winds to the marine area beginning Wednesday and
continuing into next weekend.

Over the next 24 hours, we will see an increase of 2 large
northwest swells with both swells beginning to arrive tonight.
Fore-runners from a long-period northwest will begin to arrive
tonight and steadily build Monday and peak Monday night into
Tuesday near warning levels for north and west facing shores. At
the same time, we will see an increase of short and mid-period
swell from the fetch of gales associated with the low pressure
developing just to the north of the state. As the low approaches
the state tonight, we should begin to see a rapid increase of
NW-NNW swell late tonight and likely peaking late Monday. The
combination of these two swells will produce disorganized and
warning level surf Monday into Tuesday for most north and west
facing shores. Advisory level surf will likely also be seen along
west facing shores of the Big Island Monday night and Tuesday.
Surf will trend down statewide Tuesday night, but may remain at
advisory levels for some north and west facing shores. Small to
moderate north and northwest swells will then continue Wednesday
into next weekend, with surf remaining well below advisory levels.

Peak monthly tides combined with water levels running higher than
predicted, potentially gale-force west-northwest winds, and warning
level surf, will likely lead to coastal impacts for exposed
shores tonight through Monday. This could include significant
beach erosion, overwash onto vulnerable low-lying coastal
roadways, and surges within Haleiwa harbor and possibly Waianae
harbor. The peak high tide will occur between midnight and
daybreak Monday morning.

Surf along exposed east facing shores will remain below normal
tonight through Wednesday. East shore surf will get a notable
boost Wednesday night into next weekend, as trade winds return
over and upstream of the islands. Surf along south facing shores
will remain small with mainly background long-period south and
southwest swells moving through. A moderate size south swell will
be possible next weekend.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 PM this afternoon to 6 PM HST Monday for
Kauai-Oahu.

High Wind Warning until 6 AM HST Tuesday for Big Island Summits.

High Wind Watch from 6 PM HST this evening through late tonight
for Haleakala Summit.

Gale Watch from 6 PM HST this evening through Monday afternoon
for all Hawaiian waters-

Small Craft Advisory until 6 PM HST this evening for Kauai
Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-Maui County
Windward Waters-Alenuihaha Channel-Big Island Windward Waters.

&&

DISCUSSION...Burke
AVIATION...Wroe
MARINE...Kino

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:35 PM HSTHigh Surf WarningHFOHawaii, Honolulu, Kauai, Kalawao42 hr
Feb 9, 3:41 PM HSTWinter Weather AdvisoryHFOHawaii, Kalawao66 hr
Feb 9, 8:15 PM HSTSpecial Marine WarningHFO2 hr
Feb 9, 9:46 PM HSTSpecial Weather StatementHFOKalawao89 min
Feb 9, 9:49 PM HSTSpecial Weather StatementHFOKalawao86 min
Feb 9, 10:12 PM HSTSpecial Marine WarningHFO2 hr
Feb 10, 12:18 AM HSTSpecial Marine WarningHFO117 min
Feb 10, 2:20 AM HSTSpecial Marine WarningHFO115 min
Feb 10, 2:24 AM HSTAreal Flood AdvisoryHFOHawaii3 hr
Feb 10, 3:59 AM HSTHigh Surf AdvisoryHFOHawaii5 hr
Feb 10, 5:56 AM HSTAreal Flood AdvisoryHFOHonolulu11 hr
Feb 10, 6:01 AM HSTAreal Flood AdvisoryHFOKauai3 hr
Feb 10, 6:52 AM HSTAreal Flood AdvisoryHFOHawaii3 hr
Feb 10, 10:04 AM HSTAreal Flood AdvisoryHFOKalawao6 hr
Feb 10, 11:55 AM HSTAreal Flood AdvisoryHFOKalawao5 hr
Feb 10, 12:03 PM HSTAreal Flood AdvisoryHFOKalawao3 hr

Nearby

Gale Warnings in Hawaii, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.